MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 16MMCORT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 16MMCORT; BONE FIXATION SCREW/PLATE
Model Number LO-PRO SCRW TM,SS 3.5X 16MMCORT
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the screw has loosened in the clavicle plate.No further information received.27-jun-2023 update dw: further information were provided that the following devices became loose post op.Ar-2652cl batch: 5262102; ar-8835l-14 batch: 15040867; ar-8835-14 batch: 10694746; 2x ar-8835-16 batch: 1072011; 3x ar-8835-18 batch: 10591283; ar-8827-14 batch: 1074240.As the reported devices are available for return a revision surgery had to be performed but no further information were provided when the revision surgery was performed.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.Only was screw was received for this size.One unpackaged ar-8835-16 low profile screw¿, ss, 3.5 x 16 mm, cortical, batch unk, was returned for investigation.The returned screw was visually inspected, and it was noted no visual defects.Upon functional testing with the returned mating part ar-2652cl, the low-profile screw fit loose on the locking holes.However, the screw has the correct size per drawing c18816 at revision 1.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most likely cause for the reported failure is a user error.Per dfu-0125 at rev.2.G.1.Surgeons must apply their professional judgment when determining the appropriate screw size based on the specific indication, preferred surgical technique, and patient history.2.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration.3.Use the appropriately sized drill bit for the screw.4.Damage to the driver or screw may result from failure to seat the driver fully into the screw or to align the driver properly with the screw.

Brand Name
LO-PRO SCRW TM,SS 3.5X 16MMCORT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17326428
Report Number1220246-2023-07164
Device Sequence Number12146657
Product Code HWC
UDI-Device Identifier00888867047297
UDI-Public00888867047297
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM,SS 3.5X 16MMCORT
Device Catalogue NumberAR-8835-16
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown